Thunderstorm Wind, Columbia
- When
- June 4, 6:30 PM EST
- Where
- Columbia County, Lake City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 30.183, -82.633
Trees downed along Azalea Park Drive
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trees downed along Azalea Park Drive
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 4, 2:04 PM EST, 4 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 304 PM EDT FRI JUN 4 2004 .SHORT TERM...SATELLITE SHOWS A MID/UPPER LOW SPINNING OVER LOWER OHIO VALLEY WITH SHARP SHORT WAVE TROUGH EXTENDING SWD OVER ERN GULF OF MEXICO TO CUBA. THIS FEATURE HAS SPAWNED NUMEROUS TSTMS ACROSS THE CWA SINCE EARLY/MID MORNING. A SURFACE LOW IS OVER ERN NC WITH TRAILING FRONT INTO NRN GA. THE MAIN AREA OF STORMS HAS MOVED TO THE SERN COUNTIES AND COASTAL WATERS. SCATTERED CONVECTION WILL CONTINUE TO DEVELOP EAST OF THE TROUGH AXIS AND SPREAD INTO THE CWA DURING THE EVENING HOURS AND WILL KEEP CHANCE POPS TAPERING TO SLGT CHNC OR LESS AFTER MIDNIGHT. THE UPPER TROUGH IS EXPECTED TO WEAKEN OVER THE AREA AS THE LOW PRESSURE MOVES NORTHEASTWARD. ENOUGH PVA AND INSTABILITY WILL ALLOW SCATTERED SHOWERS TO CONTINUE THROUGH THE WEEKEND EVEN THOUGH A RIDGE BEGINS TO BUILD INTO THE CWA FROM THE ATLANTIC BY SUNDAY. TEMPS WILL REMAIN NEAR CLIMO THROUGH THE PERIOD. .LONG TERM...SURFACE AND H5 RIDGE AXIS WILL CONTINUE OVER THE AREA THROUGH THE MIDDLE OF THE WEEK. GFS INDICATES A LARGE AREA OF TROPICAL MOISTURE MOVING OUT OF THE CARIBBEAN INTO THE GULF. BY FRIDAY A SHORT WAVE TROUGH COULD POSSIBLY PUSH THIS AREA OF MOISTURE TOWARDS FLORIDA. ITS TOO SOON TO JUMP ON THE BANDWAGON AND WILL CONTINUE WITH CHANCE AFTN AND EVNG CONVECTION. && .MARINE...SMALL CRAFT EXERCISE CAUTION IN THE OFFSHORE WATERS. WINDS GENERALLY SOUTH OR SOUTHWEST 10 TO 15 KNOTS...WITH HIGHER SPEEDS AT NIGHT ACROSS THE COASTAL WATERS. SEAS 1 TO 3 FEET. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 90 68 89 / 10 20 10 30 SSI 72 86 72 85 / 20 20 20 30 JAX 69 88 70 88 / 20 30 20 40 SGJ 71 86 71 85 / 20 30 20 40 GNV 68 88 69 88 / 20 30 20 40 OCF 69 88 69 88 / 20 30 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && MKT/PP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1228 PM EDT FRI JUN 4 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042300- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1228 PM EDT FRI JUN 4 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SLIGHT RISK OF SEVERE THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE TOWARD THE EAST COAST THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...GUSTY WINDS TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE SHOULD WARNINGS BE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
626 PM EDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL OCALA 29.19N 82.13W
06/04/2004 0.75 INCH MARION FL TRAINED SPOTTER
SPOTTER NUMBER 71 - KEVIN MILLER REPORTED PENNY SIZE HAIL
IN THE OCALA METRO AREA.
0120 PM HAIL 15 NW OCALA 29.34N 82.31W
06/04/2004 0.75 INCH MARION FL EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED PENNY SIZE HAIL ALONG U.S.
HIGHWAY 27 NEAR THE LEVY/MARION COUNTY LINE.
0145 PM TSTM WND DMG SW OCALA 29.19N 82.13W
06/04/2004 MARION FL FIRE DEPT/RESCUE
911 DISPATCH REPORTED LARGE TREE DOWN ACROSS ROAD NEAR
16000 BLOCK IN SW OCALA METRO AREA.
0145 PM HAIL SW OCALA 29.19N 82.13W
06/04/2004 0.75 INCH MARION FL FIRE DEPT/RESCUE
911 DISPATCH REPORTED PENNY SIZE HAIL FROM RESIDENCE IN
SW OCALA METRO AREA
0200 PM HAIL ESPANOLA 29.51N 81.31W
06/04/2004 0.75 INCH FLAGLER FL UTILITY COMPANY
PENNY SIZE HAIL REPORTED BY PUBLIC WORKS THROUGH THE EMA.
&&
HESSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 652 PM EDT FRI JUN 4 2004 FLZ022-023-030-042330- BAKER FL-COLUMBIA FL-UNION FL- 652 PM EDT FRI JUN 4 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION...BAKER AND COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 730 PM EDT... AT 652 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF OLUSTEE TO COLUMBIA...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF LAKE CITY TO 9 MILES SOUTHWEST OF LAKE CITY... MOVING SOUTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WATERTOWN...LAKE CITY...FIVE POINTS... COLUMBIA...OLUSTEE...LULU AND OLENO STATE PARK THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 728 PM EDT FRI JUN 4 2004 FLZ023-030-031-050015- BAKER FL-BRADFORD FL-UNION FL- 728 PM EDT FRI JUN 4 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD...UNION AND BAKER COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 815 PM EDT... AT 728 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF ELLERBEE...OR ABOUT 5 MILES NORTH OF RAIFORD...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RAIFORD...ELLERBEE... SANDERSON...MACCLENNY AND GLEN ST. MARY THROUGH 815 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397251.